Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 187, NWS Wilmington, OH

November 8, 2005Ross County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 8, 2005, 3:42 PM EST for Ross County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2005, 3:42 PM EST (20:42 UTC)
Expired
Nov 8, 2005, 4:18 PM EST
In force
36 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Ross County, OH

The radar

The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 12:51 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 8, 12:51 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EST TUE NOV 8 2005

.AVIATION (18Z-18Z)...
WARM FRONT ORIENTED FROM CENTRAL IL THRU CNTRL IN INTO SW OH JUST
N OF CVG. AREA OF TSTMS DVLPG ACRS NRN PORTION OF FA ASSOCIATED
WITH WEAK ELEVATED INSTBY AND WEAK 8H CONVERGENCE. EXPECT THESE
STORMS TO TRACK ESE AND AFFECT THE NRN TAF SITES ERLY IN THE
TAF PERIOD. ALTHOUGH SOME SUNSHINE HAS BEEN OBSERVED IN THE
SOUTH...FCST SOUNDINGS SHOW A GOOD CAP AND EXPECT THIS TO INHIBIT
CONVECTION UNTIL BETTER FORCING COMES INTO PLAY. MODEL SOLN/S CONT
TO DEPICT A 50 KT SWLRY 8H JET ACRS IN INTO W CNTRL OH OVERNIGHT
WITH AN AXIS OF STRONG LOW LVL CONVERGENCE PIVOTING ACRS THE AREA
BTWN 03Z AND 09Z. ELEVATED CAPE VALUES ARE EXPECTED TO BE BTWN
500-600 J/KG. HAVE BROUGHT A PERIOD OF TSTMS INTO THE TAF SITES
IN RESPONSE TO THIS FORCING AND INSTBY. AS COLD FRONT APPROACHES
ON LATE TNGT/EARLY EXPECT GRADIENT TO TIGHTEN UP AND HAVE INCREASED
SWRLY WINDS. CONVECTIVE DVLPMNT LIKELY AHD OF THE FRONT ON WED
WITH MODERATE INSTBY EXPECTED.

&&

.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 1208 PM EST TUE NOV 8 2005

SHORT TERM (TODAY AND TONIGHT)...
LATEST SFC MAP DEPICTS WARM FRONT ORIENTED FROM CENTRAL IL THRU
CNTRL IN INTO SW OH. A CLUSTER OF THUNDERSTORMS DEVELOPED AHD OF
THIS FRONT ACRS SRN PORTIONS OF FA AT THE NOSE OF A 30KT LLJ WHERE
LOW LEVEL CONVERGENCE WAS FOCUSED. 12Z ILN SOUNDING SHOWED ELEVATED
CAPE FROM 925 MB AROUND 800 J/KG. LATEST SATL IMGRY SHWS A GOOD DEAL
OF SUNSHINE ACRS THE S IN THE WAKE OF THESE INITIAL STORMS. ISOLD TO
SCT TSTMS ACRS THE N ONGOING. FCST SOUNDINGS SHOW A GOOD CAP ACRS
THE S THRU AFTN. HAVE INCREASED TEMPS A LTL IN RESPONSE TO A LTL
MORE SUN. EXPECT STORMS TO BE LOW CHC CAT UNTIL BETTER FORCING
COMES INTO PLAY. MODEL SOLN/S CONT TO DEPICT A 50 KT SWLRY 8H JET
ACRS IN WITH AN AXIS OF STRONG LO LVL CONVERGENCE PIVOTING ACRS THE
AREA BTWN 03Z AND 09Z. AT THAT TIME ELEVATED CAPE VALUES ARE
EXPECTED TO BE BTWN 500-600 J/KG. WET BULB ZERO WL BE AROUND 9.8K FT
WITH DELTA THETA E VALUES AROUND 15. EXPECT POTENTIAL SEVERE STORMS
WITH HAIL AND WIND BEING THE MAIN THREAT. BEST FORCING ACRS DAY AND
W CNTRL OHIO AREAS AND HAVE INCLUDED PSBL SEVERE WORDING IN THE TNGT
PERIOD HERE. BOUNDARY LYR TO 6KM SHEAR VALUES ABOVE 40KTS PROVIDING
MODERATE SHEAR WHICH WL PROVIDE ORGANIZATION TO THE DEEP CONVECTION.
HAVE INCREASED POPS TNGT INTO THE CATAGORICAL GROUP ACRS THE
NW.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 411 AM EST TUE NOV 8 2005

SHORT TERM (TODAY THROUGH THURSDAY)...
CURRENT SURFACE ANALYSIS DEPICTS HIGH PRESSURE LOCATED OF THE
SOUTHEAST COAST THIS MORNING AND A DEVELOPING WARM FRONT EDGING
INTO SOUTHERN ILLINOIS. SATELLITE IMAGERY SHOWS CLOUDS CONTINUING
TO INCREASE IN COVERAGE ACROSS THE OHIO VALLEY. KILN RADAR SHOWS
SHOWERS AND THUNDERSTORMS PUSHING EAST. MORE DEVELOP EXISTS
ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. THESE ARE IN
RESPONSE TO INCREASING ISENTROPIC LIFT AND WARM FRONT LIFTING
NORTH. A VORT MAX WAS ALSO PUSHING WEST ACROSS THE REGION. SOME
ELEVATED INSTABILITY EXISTS SO HAVE LEFT CHANCE OF THUNDER IN FOR
THE SHORT TERM. WARM FRONT WILL CONTINUE TO LIFT NORTHWARD TODAY.
HAVE HIGHEST POPS ACROSS THE NORTH LATER TODAY INTO TONIGHT AS
WARM FRONT CONTINUES TO DEVELOP. LOW PRESSURE CURRENTLY LOCATED
OVER MONTANA WILL DEEPEN AND PUSH EAST ACROSS THE GREAT LAKES
THROUGH THE SHORT TERM. COLD FRONT WILL PUSH ACROSS THE CWA ON
WEDNESDAY. MODELS IN FAIRLY DECENT AGREEMENT MOVING FRONT THOUGH
CWA BY 00Z THURSDAY. HAVE KEPT SOME CLOUDS IN AFTER FROPA AS SOME
MOISTURE WRAPS BACK AROUND THE LOW. HIGH PRESSURE WILL BUILD INTO
THE OHIO VALLEY ON THURSDAY.

FOR TEMPS...NOT MUCH CHANGE FROM PREVIOUS FORECAST. HAVE LOWERED
HIGHS ACROSS THE NORTH TODAY DUE TO INCREASED CLOUD COVER.
RLG

LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
NO CHANGES TO EXTENDED PERIOD AT THIS TIME.

LONG TERM (THURSDAY THROUGH MONDAY)...
AMPLIFIED UPPER TROUGH AND VIGOROUS COLD FRONT WILL BE MOVING EAST
ON THURSDAY...LEAVING THE AREA UNDER A DRYING NORTHWEST FLOW. AS
WARMER AIR ALOFT MOVES IN ON FRIDAY AND SATURDAY...SURFACE HIGH
PRESSURE WILL BECOME PARKED ALONG THE SOUTHEAST COAST...WHICH WILL
ALLOW DRY WEATHER TO PERSIST. HIGH IS PROGGED TO HOLD INTO
MONDAY...WHICH WILL SLOW THE PROGRESS OF THE NEXT FRONT. WITH THE
FRONT ENTERING THE WESTERN OHIO VALLEY ON SUNDAY AND MONDAY...WENT
WITH LOW CHANCE POPS.

TEMPERATURES WILL BE COOLER THAN NORMAL BEHIND THE FRONT ON
THURSDAY. WITH SOUTHERLY FLOW AROUND HIGH BEGINNING ON FRIDAY
EXPECT READINGS TO BE ABOVE AVERAGE FRIDAY THROUGH MONDAY.

CONIGLIO

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Nov 8, 8:28 AM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
828 AM EST TUE NOV 8 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-091330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
828 AM EST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT
A DEVELOPING WARM FRONT WILL LIFT NORTH ACROSS THE OHIO VALLEY
TODAY. AS THE WARM FRONT LIFTS NORTH...SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ALONG THE FRONT THROUGH THE DAY. SOME OF
THESE STORMS COULD REACH SEVERE LIMITS LATER THIS AFTERNOON INTO
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT IS HAIL AND DAMAGING
WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER APPEARS TO BE
TONIGHT BETWEEN 10 PM AND 3 AM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES
ACROSS THE REGION ON WEDNESDAY. A FEW OF THE STORMS MAY BE SEVERE
WITH DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND WEDNESDAY.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 1:31 PM ESTSevere Thunderstorm WarningILNClark, Miami44 min
Nov 8, 2:42 PM ESTSevere Thunderstorm WarningILNFayette38 min
Nov 8, 3:02 PM ESTSevere Thunderstorm WarningILNPickaway, Ross43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.